Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 20, NWS Tampa Bay, FL

May 16, 2017Levy County, Florida

NWS Tampa Bay, FL issued this red flag warning at May 16, 2017, 4:32 AM EDT for Levy County, Florida. It took effect at May 16, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2017, 4:32 AM EDT (08:32 UTC)
In effect from
May 16, 2017, 1:00 PM EDT
Expired
May 16, 2017, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WWUS82 KTBW 160832 CCA
RFWTBW

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Tampa Bay Area - Ruskin FL
432 AM EDT Tue May 16 2017


...RED FLAG WARNING WILL BE IN EFFECT TODAY FOR EXTENDED 
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...
 

.While moisture is slowly overspreading the area the far north 
continues very dry today. 

FLZ139-239-170000-
/O.NEW.KTBW.FW.W.0020.170516T1700Z-170517T0000Z/
Coastal Levy-Inland Levy-
432 AM EDT Tue May 16 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR EXTENDED DURATIONS OF LOW RELATIVE HUMIDITY
AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has 
issued a Red Flag Warning, which is in effect from 1 PM this 
afternoon to 8 PM EDT this evening. 

* AFFECTED AREA...Coastal Levy...Inland Levy.

* WIND...East at 6 to 10 MPH. 

* HUMIDITY...29 to 32 percent.

* ERC...37.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 16, 3:53 AM EDT, 39 minutes earlier.

Area forecast discussion, May 16, 3:53 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
353 AM EDT Tue May 16 2017

.SHORT TERM (Today-Wednesday)...
Aloft early this morning - A low above the Pacific northwest troughs
down to the 4-Corners region...a ridge reached from the east Mexican
coast to the Great Lakes...and a low near Nova Scotia, Canada
troughed down along the eastern seaboard with a short wave trough
across south FL. At the surface - A broad low over the central
Rockies and high plains had a frontal boundary that arced east then
south through the Ohio Valley and stretched across the lower Mid-
Atlantic coast and continued east. High pressure south of the front
ridged west...along latitude 30 North. A weak trough was across
central cuba and the Bahamas.

The Northwest low drops into the eastern Great Basin with it/s
trough rotating into the Upper Midwest...prodding the upper ridge
southeastward with an axis from the Bay of Campeche to the
southeast U.S. coast. The short wave trough shifts to
central Cuba and the southern Bahamas. The surface high in
the Atlantic slides east...between 30 and 35 North
Latitude...while continuing to ridge back west across the
Deep South and most of the Gulf region. The weak surface
trough meanders across central Cuba and the Bahamas.

The Atlantic high pressure will dominate with prevailing easterly
winds...becoming briefly robust in the evenings. However the
gradient will be just relaxed enough for afternoon sea breezes but
hugging the Gulf coast. The easterly flow will tap increasing
moisture from the troughiness over cuba and the Bahamas to support
showers and a few thunderstorms. Model PWAT in the .60 to 1.00 inch
range early today will gradually increase into the 1.20 to 1.80 inch
range Wed afternoon...from north to south. Scattered shower and a
few thunderstorms can be expected in the afternoons over mainly
coastal locations...reaching to near Sarasota this afternoon then
around the Tampa Bay region Wed. The slowly approaching upper
ridge and the sea breeze pinned close to the coast will allow
temperatures to run on the warm side of normal.

.LONG TERM (Wednesday Night - Monday)...
Models remain in decent agreement with synoptic scale features
during the long term period, so a blend will continued to be used.
An upper level trough/closed low over the western U.S. at the start
of the period will maintain strong downstream upper level ridging
over the Gulf and Florida and up along the eastern seaboard through
Friday as the upper trough/closed low moves slowly east into the
plains, while surface high pressure from the western Atlantic
extending west across the southeastern states remains in place
providing a low level east to southeast wind flow across the
forecast area, with an onshore sea breeze component developing along
the coast each afternoon. A very dry subsident airmass (PW's less
than 1 inch) associated with the deep layered ridging will keep rain
chances out of the forecast on Thursday with hot and increasingly
humid conditions expected.

On Friday and into the upcoming weekend the upper level ridge will
weaken as the upper level trough over the central U.S. moves
eastward and impinges upon it. At the same time models continue to
show deeper moisture working its way into the region from the
Atlantic associated with an inverted trough which will be moving
from the Bahamas west across the peninsula late Friday into
Saturday. This deeper moisture (PW's increasing toward 2 inches)
combined with less suppression from the upper ridge will result in
much better chances (Pops 30 to 50 percent) for some much needed
diurnal sea breeze driven showers and storms across the entire
forecast area each day during the afternoon and early evening hours.

During Sunday night into Monday the tail end of the upper level
trough mentioned above and an attendant cold front will be working
there way across the southeastern states. Ample moisture (PW's close
to 2 inches) combined with the sea breeze circulations will keep
rain chances elevated through the period with additional scattered
showers and isolated thunderstorms expected, with a south to
southwest steering flow favoring highest pops over interior and
eastern sections of the peninsula on Monday.

Temperatures will continue to run above normal through the period
with overnight lows in the upper 60s to lower 70s, with daytime
highs climbing into the upper 80s to around 90 along the coast, and
lower to mid 90s inland.

&&

.AVIATION...
16/06Z-17/06Z. VFR and SKC but with FEW CU/SC PSBL and east winds
TIL mid-morning. Can not rule out BR or low stratus around sunrise
but too limited to include in TAFs. Increasing clouds for the
afternoon with BKN VFR CIGS...along with VCNTY TSRA/SHRA
PGD/FMY/RSW. Winds remain east and pick slightly with a few gusts.
However...TPA/PIE/SRQ can expect a wind shift to onshore for the
afternoon.

&&

.MARINE...
Atlantic high pressure will ridge north of the waters through
Sat with prevailing east and southeast winds...although with
some afternoon sea breezes near the coast and evening easterly
surges in the evening/nighttime hours. There will be
scattered showers with isolated thunderstorms.

&&

.FIRE WEATHER...
A slow increase in moisture will preclude any low RH concerns...for
the most part...and support some showers and a few thunderstorms.
The one exception will be Levy County where a long duration of very
low RH and high ERC values require a Red Flag warning today. Lower
Rh values may continue in the far north through Thu but with only
brief durations. Moisture and rain chances begin to increase
for the end of the week.

&&

.Preliminary Point Temps/PoPs...
TPA  93  74  93  72 /  10  10  20  10
FMY  91  73  92  72 /  40  20  30  10
GIF  92  71  94  70 /   0  10   0   0
SRQ  88  73  91  72 /  20  10  30  10
BKV  94  70  94  67 /   0  10  10   0
SPG  92  75  91  75 /  10  10  30  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM this afternoon to 8 PM EDT this
     evening for Coastal Levy-Inland Levy.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, May 15, 4:32 AM EDT, 24 hours before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
432 AM EDT Mon May 15 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-152030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
432 AM EDT Mon May 15 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...DENSE FOG/SMOKE IMPACT...
Some patchy fog may briefly reduce visibilities early this morning
and rush hour motorists should slow down and use low beam headlights
if encountering fog. The fog will burn off shortly after sunrise
with improving conditions expected.

...FIRE WEATHER IMPACT...
Hot and dry conditions will continue across the region today with
pockets of humidity values below 35 percent expected over inland
locations. Light winds and limited durations of humidity values
below 35 percent will preclude red flag conditions, however the
very dry conditions will continue to support high fire dangers
across the area and the use of any outdoor flame is not
recommended.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...FIRE WEATHER IMPACT...
High fire dangers will continue across the region on Tuesday.
From mid to late in the week a slow increase in moisture and rain
chances should help to improve conditions some, especially by
late in the week and into next weekend when better prospects for
much needed rain is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

McMichael

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.